Talk

Advanced search

Antibiotics - Dark red stools!!

(10 Posts)
Angelina67 Mon 28-Oct-19 12:27:40

Hi, I'm new round here and am unfortunately starting with a gross medical question....has anyone had this side effect?

OP’s posts: |
NaToth Mon 28-Oct-19 12:29:33

Which antibiotic are you taking?

Seeline Mon 28-Oct-19 12:30:35

Does it mention this as a possible side effect in the leaflet in the box?

Angelina67 Mon 28-Oct-19 12:48:26

Oh yes of course.....Amoxicillin, lost the leaflet

OP’s posts: |
penisbeakers Mon 28-Oct-19 12:49:46

Why do people ask these questions here, ring a pharmacy or your doctor's surgery!

Angelina67 Mon 28-Oct-19 13:39:26

Gosh with that level of aggression you may need a psychotherapist yourself...

OP’s posts: |
Raera Mon 28-Oct-19 13:44:40

From NHS website:
Serious side effects are rare and happen in less than 1 in 1,000 people.
Call a doctor straight away if you get:
diarrhoea (possibly with stomach cramps) that contains blood or mucus. If you have severe diarrhoea for more than 4 days you should also speak to a doctor
pale poo with dark pee, yellowing of the skin or the whites of your eyes (warning signs of liver or gallbladder problems)
bruising or skin discolouration
joint or muscle pain that comes on after 2 days of taking the medicine

BUT have you been eating beetroot or similar?

JenniR29 Mon 28-Oct-19 13:46:44

A change in stool colour is perfectly normal with antibiotics as they kill off some of your natural gut flora. It should go back to normal once you’ve finished the course. If not then see your GP.

Angelina67 Mon 28-Oct-19 14:08:00

Thanks Raera - had black kale, but would expect green...

JenniR29...thanks so much - will wait and see.

Dont want to ring GP as they have a habit of over-reacting, and having had many surgeries in my relatively short life, cancer, and other things I would be really happy if I never set foot in a hospital doctor's surgery again!

OP’s posts: |
Shittyshittybangbang2019 Mon 28-Oct-19 22:33:28

I’ve recently finished a course of flucloxicillan and it’s absolutely messed my digestion up. Constant diahorrea and mucas. Seen doc and it’s caused internal piles too

Join the discussion

Registering is free, quick, and means you can join in the discussion, watch threads, get discounts, win prizes and lots more.

Get started »